Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 99, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 19, 2016, 4:16 PM EDT for Goochland County, Henrico County, Virginia. It was in force for 44 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2016, 4:16 PM EDT (20:16 UTC)
- Expired
- Jul 19, 2016, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Goochland County, VA, Henrico County, VA
The radar
The Norfolk radar (KAKQ), 91 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 4:24 PM EDT | HAIL 0.5 | 1 Ne Tuckahoe, VA | MOSTLY 3/8 INCH HAIL. FEW MARBLE SIZED STONES. |
| Jul 19, 4:30 PM EDT | HAIL 1 | 2 Nw Tuckahoe, VA | QUARTER SIZE HAIL AT PATTERSON AND LAUDERDALE. |
| Jul 19, 4:30 PM EDT | HAIL 1 | 2 Nw Tuckahoe, VA | . |
| Jul 19, 4:30 PM EDT | HAIL 1.25 | 1 Nnw Tuckahoe, VA | . |
| Jul 19, 4:30 PM EDT | HAIL 1.25 | Tuckahoe, VA | . |
| Jul 19, 4:35 PM EDT | HAIL 0.75 | 2 Nnw Tuckahoe, VA | NEAR GODWIN H.S. |
| Jul 19, 4:45 PM EDT | HAIL 0.88 | 1 N Tuckahoe, VA | ON GAYTON RD. EAST OF GASKINS. |
| Jul 19, 5:00 PM EDT | TSTM WND DMG | 1 Nw Tuckahoe, VA | LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 3:32 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
389
WUUS51 KAKQ 192016
SVRAKQ
VAC075-087-192100-
/O.NEW.KAKQ.SV.W.0099.160719T2016Z-160719T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
416 PM EDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GOOCHLAND COUNTY IN CENTRAL VIRGINIA...
WESTERN HENRICO COUNTY IN CENTRAL VIRGINIA...
* UNTIL 500 PM EDT
* AT 415 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WYNDHAM TO NEAR SABOT...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WYNDHAM AROUND 420 PM EDT.
TUCKAHOE AROUND 445 PM EDT.
LAUREL AND GLEN ALLEN AROUND 450 PM EDT.
LAKESIDE AROUND 500 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SHORT
PUMP...ROSLYN HILLS AND DUMBARTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT 7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3771 7762 3770 7759 3770 7758 3768 7756
3768 7755 3765 7745 3755 7761 3756 7764
3759 7770
TIME...MOT...LOC 2015Z 300DEG 9KT 3770 7761 3766 7773
HAIL...0.88IN
WIND...60MPH
$$
WRS2 follow-up statements
957
WWUS51 KAKQ 192028
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
428 PM EDT TUE JUL 19 2016
VAC075-087-192100-
/O.CON.KAKQ.SV.W.0099.000000T0000Z-160719T2100Z/
GOOCHLAND VA-HENRICO VA-
428 PM EDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN GOOCHLAND AND WESTERN HENRICO COUNTIES...
AT 427 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GLEN ALLEN TO NEAR MANAKIN...MOVING SOUTHEAST AT
10 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
TUCKAHOE AROUND 435 PM EDT.
LAUREL AND GLEN ALLEN AROUND 440 PM EDT.
LAKESIDE AROUND 450 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SHORT
PUMP...ROSLYN HILLS AND DUMBARTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT 7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3766 7765 3768 7755 3765 7745 3755 7761
3756 7764 3759 7770
TIME...MOT...LOC 2027Z 296DEG 7KT 3767 7753 3763 7765
HAIL...0.88IN
WIND...60MPH
$$
WRS085
WWUS51 KAKQ 192050
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
450 PM EDT TUE JUL 19 2016
VAC075-087-192100-
/O.EXP.KAKQ.SV.W.0099.000000T0000Z-160719T2100Z/
GOOCHLAND VA-HENRICO VA-
450 PM EDT TUE JUL 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GOOCHLAND AND
WESTERN HENRICO COUNTIES WILL EXPIRE AT 500 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL VIRGINIA.
LAT...LON 3766 7765 3768 7755 3765 7745 3755 7761
3756 7764 3759 7770
TIME...MOT...LOC 2049Z 300DEG 9KT 3767 7753 3763 7765
$$
WRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:57 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 19, 3:57 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 357 PM EDT TUE JUL 19 2016 .SYNOPSIS... A cold front moves slowly south into the Carolinas by Wednesday where it will dissipate later in the week. High pressure builds over the Mid Atlantic States and then settles over the Southeast late in the week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A weak cold front extended east to west across central Virginia Tuesday afternoon. A short wave trough over the upper Ohio Valley was deepening as it moves to the southeast. High pressure situated in Michigan was building to the southeast behind the aforementioned cold front. The Storm Prediction Center has a slight risk for severe thunderstorms covering most of our CWA except areas toward the coast. A severe thunderstorm watch is in effect for most of out Virginia counties except near the coast through 9 PM EDT. The main threat is for damaging winds with a minimal for large hail. Scattered thunderstorms were developing over the Piedmont Tuesday afternoon and are expected to increase to the southeast this evening. Steep lapse rates aided by a strong short wave trough along with various boundaries will contribute to the severe potential. CAPEs of 2 to 3 K J/Kg are indicated in portions of the CWA and especially northeast North Carolina. Shear and forcing is limited and the severe threat may remain unorganized. POPs due to thunderstorms will be likely in the I95 Corridor including Metro Richmond from 5 to 8 PM and then move southeast into Hampton Roads and most of northeast North Carolina after 8 PM. The area of thunderstorms will diminish or move out of the CWA shortly after Midnight. NAM12 suggests some upper level impulses and left over instability warranting low chance POPs for several hours behind the main area of thunderstorms. through the pre-dawn hours. Patchy fog is forecast during the predawn hours over inland portions of Virginia and North Carolina with most visbilities dropping to 1 to 3 miles with local areas possibly lowering below a mile. Visibilities improve by around 8 AM. Low temperatures are expected to be around 70 degrees Wednesday morning. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... Trough axis pushes offshore Wednesday as the upper level ridge amplifies over the nation's mid section. Surface high pressure builds into New England and southward into our region. There is enough guidance to support chance POPs over far southeast Virginia and northeast North Carolina with slight chance POPs across eastern Virginia and the lower Eastern Shore. POPs decrease after 18z. Temperatures and dew points will be a bit lower making for a more comfortable day. Highs range from the mid to upper 80s. Northeast winds will keep areas near the coast closer to 80 degrees. Most locations will have a mainly clear sky Wednesday night. Lows range from the mid to upper 60s inland to lower 70s southeast. Some of the models suggest isolated precipitation Thursday through Friday but there's not enough confidence to include any in the forecast. Surface high pressure slides offshore Thursday as the upper level ridge builds eastward. Plenty of sunshine will support highs in the upper 80's to around 90. As we get toward Friday...Bermuda high pressure begins to dominate. Upper level ridging increases its influence over the area. This results in much higher temperatures. Lows Thursday night range from 70 to 75. High temperatures Friday are forecast to reach 90 to 95. Heat indices may reach just over 100 at some locations over inland Virginia east of Interstate 95. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Long term period will feature mainly dry conditions and above normal temps. For Friday night/Saturday, dry wx expected as surface high pressure stays off the se coast and a broad upper-level ridge slides east into the eastern Conus. Cannot rule out an aftn/eveng shra/tstm, but chance for rain is less than 20%. Very similar conditions for Sun with a weak thermal trough over the Mid Atlc and weak zonal flow aloft. Expect hi temps in the mid/upr 90s both days, and with dewpoints in the lo/mid 70s, aftn heat indices will reach near 105F (heat advsry criteria). Temps a bit lower for Mon/Tue...but still hot with highs in the 90s. Mainly climatological PoPs (20-30%) in the aftn/eveng. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... Mainly VFR conditions thus far this afternoon with sct-bkn ceilings developing between 4-5 kft. Convection was developing on the east side of the mountains and across the western piedmont moving southeast. Forcing from an upper level wave will support the development of more storms as the system progresses east. This would place showers and storms into RIC around 22z-01z. Have placed a tempo group in the RIC TAF. Storms will result in brief periods of IFR visbilities and gusty winds of 25-35 kt. For now it appears the best chances for showers and storms remains south of SBY, so have left mention out of the SBY TAF for now. The forcing pushes southeast to PHF and ORF from 23z-02z with showers and storms possible at both location along with brief periods of IFR visibilities and gusts winds similar to RIC. ECG will experience the storms a little later...mainly after 00z. Due to the upper level support the storms should be able to sustain themselves into northeast NC and may not weaken much with sunset. some lingering showers/tstms are possible over northeast NC after 06Z. In the wake of the showers there is the the potential for patchy fog and/or low clouds through 12Z/Wed with some IFR possible at all TAF sites. Confidence is low and have held off on putting IFR conditions in the TAFS, but IFR conditions are possible during the early morning hours Wednesday. OUTLOOK...Southern areas may see widely scattered to isolated afternoon tstms again Wednesday. Otherwise, mainly dry conditions are expected for the latter half of the week. && .MARINE... No headlines necessary over the next several days. Latest sfc analysis shows hi pressure off the se coast with a weak frontal boundary dropping thru the Mid Atlc. With the frnt in the vicinity, winds remain variable and under 10 kt this aftn/eveng. As the frnt drops to the south tonight, winds will bcm northeasterly and up to 10-15 kt by Wed morng. Winds then transition to the southeast Thu then south Fri. Waves over the Bay thru the period will be 1-2 ft, with seas over coastal waters 2-3 ft. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...LSA NEAR TERM...LSA SHORT TERM...LSA LONG TERM...MAS AVIATION...JAO MARINE...MAS
Hazardous weather outlook, Jul 19, 4:03 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 403 PM EDT TUE JUL 19 2016 MDZ021>025-NCZ012>017-030>032-VAZ075>078-095-097>100-202015- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- 403 PM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ABOVE NORMAL TEMPERATURES ARE FORECAST FOR THE UPCOMING WEEKEND. HEAT INDEX VALUES OF 105 TO 109 ARE POSSIBLE SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-060>062-064>069-079>090-092-093-096-509>525-202015- FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 403 PM EDT TUE JUL 19 2016 ...SEVERE THUNDERSTORM WATCH 398 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ABOVE NORMAL TEMPERATURES ARE FORECAST FOR THE UPCOMING WEEKEND. HEAT INDEX VALUES OF 105 TO 109 ARE POSSIBLE SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LSA
In the hours before
Special weather statement, Jul 19, 2:25 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
225 PM EDT TUE JUL 19 2016
VAZ510-191915-
EASTERN LOUISA-
225 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOUISA COUNTY...
AT 224 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
MINERAL...MOVING EAST AT 15 MPH.
WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOUISA...MINERAL...BUMPASS...YANCEYVILLE...FREDERICKS
HALL...PENDLETON... CUCKOO...APPLE GROVE AND LOCUST CREEK.
LAT...LON 3808 7793 3805 7775 3804 7774 3804 7775
3802 7775 3803 7773 3802 7773 3801 7769
3796 7770 3781 7777 3793 7804
TIME...MOT...LOC 1824Z 291DEG 15KT 3797 7791
SCALORASpecial weather statement, Jul 19, 3:17 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
317 PM EDT TUE JUL 19 2016
VAZ048-062-509-510-192000-
WESTERN LOUISA-EASTERN LOUISA-GOOCHLAND-FLUVANNA-
317 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT LOUISA...NORTHWESTERN GOOCHLAND
AND NORTHEASTERN FLUVANNA COUNTIES...
AT 317 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BOSWELLS
TAVERN...OR 8 MILES NORTHWEST OF LOUISA...MOVING EAST AT 30 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF UP TO 1 INCH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOUISA...MINERAL...HADENSVILLE...LAKE MONTICELLO...TROY...
FERNCLIFF...KENTS STORE...BOSWELLS TAVERN...GORDONSVILLE...
LOUISA AIRPORT...ZION CROSSROADS...PENDLETON...BYBEE...TABSCOTT...
YANCEYVILLE...VAWTER CORNER...GREEN SPRINGS...FREDERICKS HALL...
CUCKOO AND BYRD MILL.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3807 7825 3813 7821 3813 7818 3814 7815
3814 7812 3815 7811 3813 7805 3814 7801
3812 7798 3812 7795 3810 7791 3798 7780
3780 7801 3792 7838
TIME...MOT...LOC 1917Z 288DEG 29KT 3811 7811
JMSpecial weather statement, Jul 19, 3:58 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
358 PM EDT TUE JUL 19 2016
VAZ064-511-192030-
CAROLINE-WESTERN HANOVER-
358 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAROLINE AND
NORTHWESTERN HANOVER COUNTIES...
AT 357 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LADYSMITH...OR
10 MILES SOUTHWEST OF MILFORD...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM. IN ADDITION...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ASHLAND...BOWLING GREEN...RANDOLPH MACON COLLEGE...MILFORD...
KINGS DOMINION...LADYSMITH...DAWN...OLIVER...CEDAR FORK...
BEAVERDAM...DOSWELL...CHILESBURG...GOLANSVILLE...GILMAN...
BURRUSS CORNER...GUM TREE...PENOLA...CEDON...COATESVILLE AND HEWLETT.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3796 7718 3791 7718 3789 7721 3790 7722
3790 7723 3791 7724 3787 7725 3784 7729
3770 7754 3790 7773 3801 7769 3799 7764
3812 7750
TIME...MOT...LOC 1957Z 315DEG 27KT 3794 7752
SCALORALocal storm report, Jul 19, 4:05 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
405 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 1 ENE OILVILLE 37.71N 77.78W
07/19/2016 GOOCHLAND VA 911 CALL CENTER
TREES DOWN ON I-64 NEAR OILVILLE.
&&
WRSLocal storm report, Jul 19, 4:06 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
406 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG LOUISA 38.02N 78.00W
07/19/2016 LOUISA VA LAW ENFORCEMENT
TREES DOWN ALONG WITH A POWER LINE NEAR
LOUISA. .
&&
NWS WAKEFIELD VA
IRIS SYSTEMThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:15 PM EDT | Special Marine Warning | AKQ | 60 min | |
| Jul 18, 9:13 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Goochland, Louisa | 47 min |
| Jul 18, 9:33 PM EDT | Special Weather Statement | AKQ | Accomack | 42 min |
| Jul 18, 9:38 PM EDT | Special Weather Statement | AKQ | Westmoreland | 37 min |
| Jul 18, 9:52 PM EDT | Special Weather Statement | AKQ | Caroline, Goochland, Hanover | 38 min |
| Jul 18, 10:15 PM EDT | Special Weather Statement | AKQ | Accomack | 45 min |
| Jul 18, 10:28 PM EDT | Special Weather Statement | AKQ | Caroline, Essex, Goochland, Hanover, Powhatan, Richmond and 1 more | 47 min |
| Jul 18, 10:48 PM EDT | Areal Flood Advisory | AKQ | Accomack | 3 hr |
| Jul 18, 11:27 PM EDT | Special Weather Statement | AKQ | Accomack | 63 min |
| Jul 18, 11:49 PM EDT | Special Weather Statement | AKQ | Charles City, Henrico, James City, King and Queen, King William, Middlesex and 1 more | 41 min |
| Jul 18, 11:56 PM EDT | Special Weather Statement | AKQ | Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 49 min |
| Jul 19, 12:18 AM EDT | Special Weather Statement | AKQ | Charles City, Gloucester, James City, Prince George, Surry, City of Hopewell and 1 more | 42 min |
| Jul 19, 12:29 AM EDT | Special Marine Warning | AKQ | 61 min | |
| Jul 19, 12:58 AM EDT | Special Weather Statement | AKQ | Isle of Wight, Surry, York, City of Newport News | 47 min |
| Jul 19, 1:29 AM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Poquoson | 46 min |
| Jul 19, 1:31 AM EDT | Special Weather Statement | AKQ | Northampton | 44 min |
| Jul 19, 1:33 AM EDT | Special Marine Warning | AKQ | 72 min | |
| Jul 19, 1:36 AM EDT | Special Marine Warning | AKQ | 84 min | |
| Jul 19, 1:48 AM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Poquoson | 42 min |
| Jul 19, 2:45 AM EDT | Special Marine Warning | AKQ | 60 min | |
| Jul 19, 3:07 AM EDT | Special Marine Warning | AKQ | 83 min | |
| Jul 19, 2:25 PM EDT | Special Weather Statement | AKQ | Louisa | 50 min |
| Jul 19, 3:00 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Hanover, Louisa | 45 min |
| Jul 19, 3:16 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, Louisa | 44 min |
| Jul 19, 3:17 PM EDT | Special Weather Statement | AKQ | Louisa | 43 min |
| Jul 19, 3:36 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Goochland, Louisa | 39 min |
| Jul 19, 3:43 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Hanover | 47 min |
| Jul 19, 3:58 PM EDT | Special Weather Statement | AKQ | Caroline, Hanover | 32 min |
| Jul 19, 4:08 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Hanover, Louisa | 37 min |
| Jul 19, 4:24 PM EDT | Special Weather Statement | AKQ | City of Richmond | 36 min |
| Jul 19, 4:32 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Hanover, Henrico, New Kent, City of Richmond | 43 min |
| Jul 19, 4:36 PM EDT | Special Weather Statement | AKQ | Goochland | 39 min |
| Jul 19, 4:55 PM EDT | Special Weather Statement | AKQ | Powhatan | 50 min |
| Jul 19, 5:15 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Hanover, Henrico, New Kent, Prince George and 4 more | 45 min |
| Jul 19, 5:21 PM EDT | Special Weather Statement | AKQ | Amelia | 39 min |
| Jul 19, 5:57 PM EDT | Severe Thunderstorm Warning | AKQ | Prince George, Surry, Sussex, City of Petersburg | 48 min |
| Jul 19, 6:01 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 44 min |
| Jul 19, 6:03 PM EDT | Special Marine Warning | AKQ | 87 min | |
| Jul 19, 6:17 PM EDT | Special Weather Statement | AKQ | James City | 58 min |
| Jul 19, 6:19 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville, City of Emporia | 41 min |
| Jul 19, 6:27 PM EDT | Special Marine Warning | AKQ | 93 min | |
| Jul 19, 6:38 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex, City of Franklin | 52 min |
| Jul 19, 6:48 PM EDT | Special Weather Statement | AKQ | James City, Surry, City of Williamsburg | 42 min |
| Jul 19, 6:50 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton, Sussex, City of Emporia | 28 min |
| Jul 19, 6:52 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 38 min |
| Jul 19, 6:54 PM EDT | Special Marine Warning | AKQ | 81 min | |
| Jul 19, 7:06 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 24 min |
| Jul 19, 7:09 PM EDT | Special Weather Statement | AKQ | Brunswick | 51 min |
| Jul 19, 7:18 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Chesapeake, City of Suffolk | 42 min |
| Jul 19, 7:28 PM EDT | Special Weather Statement | AKQ | City of Portsmouth, City of Virginia Beach | 47 min |
| Jul 19, 7:38 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 3 hr |
| Jul 19, 7:50 PM EDT | Special Marine Warning | AKQ | 55 min | |
| Jul 19, 7:52 PM EDT | Special Marine Warning | AKQ | 38 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.